EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G4-60/62MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROU
Back to Search Results |
| Model Number |
NV GXL LNR, +5LAT, 36MM G4-60/62MM CUPS |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Scar Tissue (2060); Osteolysis (2377); Implant Pain (4561)
| Date of Event |
09/06/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D10: concomitants: 1341747; 180-01-60 - nv crown cup clstr hole 60mm group 4, 2307472; 164-02-11 - element-stem, collarless w/ha, high offset, sz 11, 2371127; 170-36-00 - biolox delta femoral head 36mm od, +0mm, pending investigation.
Event or Problem Description
As reported via legal documentation a 55 y/o male patient had a left hip replacement on (b)(6) 2012.Approximately 10 years and 1 month after the initial procedure the patient had a left hip revision on (b)(6) 2022 due to pain.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6) 2022; diagnosis: failed left hip; patient was developing extensive osteolysis and pain in his hip with activity.During the procedure it was noted to have significant scarring.Sterile dressings applied and the patient was taken to recovery room in satisfactory condition.
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of osteolysis and an insufficient bond between the femoral stem and the bone, which led to aseptic (non-infected) femoral loosening.The extent and root cause of the osteolysis and loosening could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The most likely underlying cause for the revision reported is a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) and being implanted for more than 10 years.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.